Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 17, 2014, 04:19:49 AM

Login with username, password and session length


Members
  • Total Members: 23489
  • Latest: Cowboy
Stats
  • Total Posts: 639040
  • Total Topics: 48514
  • Online Today: 205
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 144
Total: 147

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Anyone with Fatty liver or continued elevated liver enzymes? Could use some help  (Read 2220 times)

0 Members and 1 Guest are viewing this topic.

Offline krh

  • Member
  • Posts: 36
Hello:

I've been reading this site for a few years now and thought I'd finally post.  I was hoping to speak with others who have been having liver issues (or fatty liver) either on meds or not.  I'm getting worried here about what this might mean for me in the future and ability to take meds.

My situation is this.  for a couple of years I was taking viramune and truvade with great results and no side effects for a year and a half.  Last year I had a surge in my liver enzymes where I had to stop all medications.

Currently I am still off my meds for about 9 months now and luckily my tcells are about 540 and my VL is about 22,000.  Thats the good thing, and a surprise, as I had a VL of 500,000 and tcell=280 when I first started meds about 2 1/2 years ago.

Anyway, since I have stopped my enzyme levels have now always been elevated AST=59/ALT=119, where they had been normal.  I also have an annoying fullnes in my upper right abdomen region constantly.  My Dr. says its fatty liver (we did two abdominal scans)  I drink a beer or two a week on the weekends.. No HEP A/B/C/.  I don't do drugs.  Not really taking any scripts except for the occasional viagra and sleeping pill.

I thought at this point my liver would have healed itself or getting better.. but the liver enzymes are not going down but seem to be creeping up.  My Dr. isnt the most communicative and said I would ust have to live with it with no other explanation as to what may be causing it, or if the viramune cause it..  As I am not the type to wait I'd liek to know what to or other peoples experience.  I am afraid that this could limit my ability to take drugs in the future or my lifespan.

Anyone else?

Offline fearless

  • Member
  • Posts: 2,191
hey krh,

I'm just starting down this very same track. I've developed a total intolerance of alcohol and had elevated liver enzymes on my last lot of blood work (different ones to you though I think).
I just got back from a liver ultra-sound this morning. The ultra-sound operator told me that I did not seem to have fatty liver or gall stones although I have to wait for the official report next week. I'm waiting for HepC results to come back but I would be totally surprised if that was the case. It is all happening rather qucikly and I was in a bit of a daze when at my doctors on Monday, but I thought in my case he said that he did not think if was my drugs (Kaletra and Truvada) as it was different enzymes in my liver that were raised (I may have got this wrong though). He did raise the possibility that my pills, however, have exacerbated some underlying liver problem that I had not previously been aware of.
He also left me with the impression that if it was fatty liver that a change in diet could change this relatively easily.

sorry I could not be of more help, but at least you're not the only one with liver problems.

steve
Be forgiving, be grateful, be optimistic

Offline krh

  • Member
  • Posts: 36
Anyone else?

Offline aztecan

  • Member
  • Posts: 5,396
  • 29 years positive, 57 years a pain in the butt
Hey KRH,

I have the usual elevated enzymes as a result of my meds. But they have never been too high or a real problem - except when I took a statin to lower my cholesterol.

Then the proverbial manure hit the fan and things went quite a bit haywire. But, when I dropped the statin, things went back to normal.

You and your doc have pretty much ruled out the usual culprits. Has he any idea what may be going on?

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline krh

  • Member
  • Posts: 36
Not yet.  I will prob be going to a liver specialist.  I am hoping it is something not serious

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.